[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

RE: [IP] High Sugars!!: GET TO ER NOW!



Stop screwing around trying to save a buck. Save your life!

You could have sepsis, a heart attack or other ischemic event, pneumonia,
or a urinary tract infection. These won't go away -- and could kill you if
untreated, even if you control your blood sugars.

If you don't keep yourself hydrated, you could end up in a hyperosmolar
coma.

If you manage to keep yourself hydrated, you can end up with hyponatremia
(low sodium) and hypokalemia (low potassium).

If you manage to get your blood sugar down with insulin, you can cause
yourself hypokalemia, because insulin drives potassium out of the blood
into the cells.

If you have seriously low potassium, you need to be on a heart monitor.

You need lab tests, every couple of hours until this is stabilized. An IV.
An EKG. A chest X-Ray. You need to find the underlying cause before it
gets worse.

You've done what you can, now get to an ER!

Let us know how it turns out.

-----Original Message-----
From: email @ redacted
Sent: Thursday, January 06, 2005 20:38

Hello everyone and yet another serious problem going on.  For the past  4
days I have been experiencing a lot of trouble keeping control of my  bgs.

 Starting on Monday my sugar was higher then normal in the AM but took
extra bolus and it came down- a little.  But by  Monday evening it was
back up to over
300 again took injection and sugar was over 400 in the AM.   I changed
set,
 insulin, reservoir, etc., and it came down a little. Starting to spill a
small amount ketones.  By Wednesday and Thursday I had  been taking extra
bolus by
injection about 8-12 hours and my sugar will not come  down.  I have
changed
 sets, insulin tubing etc. now three times today and taken 4 injections
and still my sugar is over 600 and now spilling moderate to  high ketones.
I have
never not been able to bring down a "high" by a  manual injection.  I am
not
 taking between 2-3 times the normal insulin with very little results. The
only
cause that I can come up with is  an infection.   Yes, I am fighting DKA
and
with stomach pain and  vomiting I will just keep giving injections in hope
of
 bringing down the readings. Since I do not have any insurance- and am
fighting this at home I was  wondering anyone have any thoughts of a
cause??

 [demime 0.98e removed an attachment of type application/x-pkcs7-signature which
had a name of smime.p7s]
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org